Compounding pharmacy recalls injectable arthritis drug
News recently broke of yet another prescription drug compounding facility where tainted and potentially harmful pharmaceutical drugs were produced. Operating under the name Main Street Family Pharmacy LLC, the compounding facility recently issue a recall of batches of an injectable arthritis drug. The defective drugs have been linked to seven reported cases in which patients developed painful skin abscesses.
At least one of the reported cases was traced back to fungus that was present in the injectable drug. The cases resulted in the FDA issuing a recall of all injectable drugs produced at the pharmacy’s facility on or prior to Nov. 20, 2013. The drugs were not only distributed in the immediate state in which the pharmacy is located, but also nationwide.
Patients who believe they have been adversely impacted by this specific or a similar defective drug would be wise to contact their health care provider. In many cases, FDA recalls are issued in direct response to reported incidents of negative side effects.
Patients who experience negative side effects as a result of ingesting or injecting a prescription drug should immediately cease taking the drug and notify the FDA. Some individuals may also choose to pursue legal action against the drug maker or compounding facility.
Defective prescription drugs can result in patients suffering injuries that are often painful and result in permanent damage. In such cases, taking legal action can help those individuals impacted recover compensation related to injuries, pain and suffering, lost wages and medical expenses.
Source: The Global Dispatch, “Main Street Family Pharmacy recalls all sterile products after reports of seven skin abscess cases,” Robert Herriman, May 29, 2013